Alert archive / Arizona / Flash Flood Warnings in 2012
Flash Flood Warning 33, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 25, 2012, 4:45 PM MST for Gila County, Arizona. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 4:45 PM MST (23:45 UTC)
- Expired
- Aug 25, 2012, 6:10 PM MST
- In force
- 85 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 39 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642
WGUS55 KFGZ 252345
FFWFGZ
AZC007-260245-
/O.NEW.KFGZ.FF.W.0033.120825T2345Z-120826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
445 PM MST SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA...
* UNTIL 745 PM MST
* AT 434 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAINFALL WITH FLASH FLOODING LIKELY IN THE EAST VERDE RIVER
...PINE CREEK AND ROCK CREEK DRAINAGES. THE WARNING AREAS IS
BETWEEN PAYSON AND STRAWBERRY AND SOUTH OF HIGHWAY 87.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF CREEKS
AND STREAMS...COUNTRY ROADS. DO NOT DRIVE ACROSS WATER OF UNKNOWN
DEPTH.
&&
LAT...LON 3436 11150 3436 11146 3434 11144 3428 11137
3420 11145 3422 11153
$$
411 follow-up statement
218
WGUS75 KFGZ 260110
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
610 PM MST SAT AUG 25 2012
AZC007-260118-
/O.CAN.KFGZ.FF.W.0033.000000T0000Z-120826T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-
610 PM MST SAT AUG 25 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN GILA
COUNTY...
THE FLASH FLOOD WARNING FOR THE EAST VERDE RIVER...PINE CREEK AND
ROCK CREEK DRAINAGES NORTHWEST OF PAYSON HAS BEEN CANCELLED.
RAINFALL IN THE AREA HAS ENDED AND NO REPORTS OF FLOODING HAVE BEEN
RECEIVED AT THIS TIME.
LAT...LON 3436 11150 3436 11146 3434 11144 3428 11137
3420 11145 3422 11153
$$
41What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 3:26 PM MST, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 25, 3:26 PM MST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 326 PM MST SAT AUG 25 2012 .SYNOPSIS... HIGH PRESSURE WILL BECOME ESTABLISHED OVER THE FOUR CORNERS REGION OVER THE NEXT SEVERAL DAYS ALLOWING INCREASING MOISTURE AND A GREATER CHANCE OF THUNDERSTORMS ACROSS NORTHERN ARIZONA. && .DISCUSSION... HIGH PRESSURE WILL GRADUALLY BUILD BACK INTO THE FOUR CORNERS REGION OVER THE NEXT SEVERAL DAYS. IN THE MEANTIME...WIDELY SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...PRIMARILY ALONG AND SOUTHWEST OF THE MOGOLLON RIM. SHOWERS AND THUNDERSTORMS SHOULD BE ON THE INCREASE NEXT WEEK AS MOIST SOUTHERLY FLOW DEVELOPS ACROSS ARIZONA IN RESPONSE TO THE FOUR CORNERS HIGH. DAILY TEMPERATURES ARE EXPECTED TO REMAIN NEAR NORMAL. && .AVIATION... FOR THE 00Z PACKAGE...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AROUND 02Z THEN DIMINISH OVERNIGHT. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AGAIN AFTER 18Z SUNDAY OVER THE HIGHER TERRAIN...WITH ISOLATED ACTIVITY FOR THE LOWER ELEVATIONS. LOCALIZED AND BRIEF IFR VSBY WITH THE HEAVIER SHOWERS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........KD AVIATION.......JJ FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 25, 4:00 AM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 AM MST SAT AUG 25 2012 AZZ004>018-037>040-260700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 400 AM MST SAT AUG 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A DRIER PACIFIC AIR MASS WILL CONTINUE TO LIMIT CONVECTION ACROSS NORTHERN ARIZONA TODAY. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE HIGHER TERRAIN BUT ONLY ISOLATED THUNDSTORMS ACROSS THE LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HIGH PRESSURE WILL DEVELOP ACROSS THE SOUTHWEST AND ALLOW MOISTURE TO INCREASE ACROSS THE REGION. THUNDERSTORM ACTIVITY WILL SLOWLY INCREASE FOR THE FIRST HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 25, 3:44 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
344 PM MST SAT AUG 25 2012
AZZ018-252330-
GILA AZ-
344 PM MST SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
UNTIL 430 PM MST
AT 333 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR JAKES CORNER...MOVING SOUTHWEST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL AFFECT TRAVEL ON STATE ROUTES 87 AND 188 NEAR WHERE
THEY INTERSECT THROUGH 430 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN
A STURDY BUILDING.
&&
LAT...LON 3397 11139 3401 11144 3407 11140 3405 11131
3404 11131
TIME...MOT...LOC 2241Z 042DEG 4KT 3403 11137
41The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 5:31 PM MST | Special Weather Statement | FGZ | Yavapai | 44 min |
| Aug 25, 7:04 AM MST | Areal Flood Advisory | FGZ | Coconino | 4 hr |
| Aug 25, 1:39 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 25, 1:58 PM MST | Areal Flood Advisory | FGZ | Gila | 2 hr |
| Aug 25, 3:09 PM MST | Flash Flood Warning | FGZ | Yavapai | 113 min |
| Aug 25, 3:44 PM MST | Special Weather Statement | FGZ | 46 min |
Nearby
Flash Flood Warnings in Arizona, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.